Addiction: Substance Abuse Community
trying to get off suboxone after 5 years!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

trying to get off suboxone after 5 years!

Hi, I am a 26 year old female who has battled addiction for 11 years. Pain pills and opiates of all kinds and meth. I've been clean for some time, with s couple meth relapses along the way, but pills I haven't abused in many years thanks to subtext and suboxone. My prescription is for two 8 mg strips a day. I have by myself weaned down to just 4 mg a day. I feel really lousy all the time unit night time when I get to take my dose. I sleep all day and my legs hurt my toes ache and I'm nauseas and constant heartburn with stuff coming up in my mouth. My Dr says I can just be on it forever at the 16mg a day dose, however I want to get pregnant now. My husband is eager for me to get off this medication. I also take klonopin and adderall (adderrall) every day less than prescribed due to wanting to get off everything! I desperately want to be s mother and alert and feeling well without along these drugs. I just don't know how to decrease my meds any further without being miserable! Adderrall dose is 15 mg xr a day and just 1 mg klonopin a day, which is a third of what I've taken for 5 years. Please help with any suggestions on how to get off suboxone or the other pills. I am afraid to tell my Drs about my wanting to get off the meds in fear they will take them away without  a tapering process that will be comfortable or without one at all once I say I've stopped my birth control with hopes of becoming pregm when this is over. Any stories or experiences any of you have had I would love to hear. I just joined this site with hopes of answers from others. Thank you
12 Comments Post a Comment
Blank
4113881_tn?1401895587
Here's a great article on Suboxone and tapering. I'm pasting part of the article here but click on the link and it will give you info such as tapering, detox symptoms, etc.
___________________________________________________________
Question- Once I stop how long will it take before I feel any symptoms?

Answer- The half life of sub is about 37.5 hours, this means that it will take your body about a day and a half to expel 50% of whatever you took 37.5 hours prior. { If you took a 8mg dose at 8am you will still have about 4mg of sub in your body at 9:30pm the next day} You also have to take into consideration all the doses you took prior, they also stack up. So a 8mg dose you took almost 5 days ago will still be equal to around 1mg still in your body, plus add the amounts of all the doses after that together. This is why a low long taper is so important once you decide to quit. Especially if you are physically addicted to the sub. A lot of this half-life stuff has to do with how fast your metabolism works, but you will normally start feeling actual wd symptoms 24 to 72 hours after your last dose..The onset of the ACTUAL wds are watering eyes, yawning constantly, feeling tired and sluggish, about 12 hrs later the more harsher symptoms begin to appear.

How long the sub wd's will last, depends on two very crucial factors.
1) How long have you been on the sub for?
2) Did you taper? What stabilized dose did you jump off at?

http://www.medhelp.org/health_pages/Addiction/Suboxone-Subutex-FAQ-Part-One/show/14?cid=66
____________________________________________________________

I hope you can kick this and start that family with your husband...

God Bless
Blank
4901061_tn?1360737787
Thank you for the info. I'm now confused why I'm having withdrawals already after only cutting my dose to a fourth of what I used to take? 16 mg to 4 mg should that not cause these symptoms? I can't imagine what else it could possibly be...but if this is any indication of how bad it will be when it's all completely out of my system... my husband better watch out because I'm already not very fun to be around just after the past two weeks!
Blank
1827057_tn?1397523877
Hey I think you are having withdrawals and add in the klonopin and adderal you are on uppers downers and all-arounders.I am sure your symptoms are coming from the cocktail of meds that you are on.I hope you can get off of all of this and get a sensible doctor.  
Blank
4113881_tn?1401895587
You know, everybody reacts differently when detoxing. Some have it worse than others. If I understand correctly...you started at 16mg and weaned yourself down to 4mg...which is great! Understand though, no matter what dose you are on...because you have been on it so long...you will experience withdrawal symptoms.

Hang in there. It sounds like you have struggled with addiction for some time now and have conquered a few of the demons...lets conquer this last one so you can move on in life. Your almost there...the withdrawal symptoms will pass.

Blank
4901061_tn?1360737787
Thank you. I'm still feeling pretty bad, but I'm assuming if I get to a stable point on this dose I can then cut it in half again. I have gone through hell with addiction mostly meth and luckily Havre got that one under control finally a couple years ago. Now it's just these prescriptions!,
Blank
4901061_tn?1360737787
I suppose that could be it but I've been on these same meds for some time and never had these issues. I appreciate the encouragement though!
Blank
1235186_tn?1339127464
How long did it take you to taper from 16 mgs down to 4 mgs?
Blank
1235186_tn?1339127464
If you taper to fast your withdrawal symptoms will be more severe. It is important to eat a diet high in fruit, veggies and protein. Look at the bottom of this page for the health pages, amino acid protocol and Thomas recipe. Treat your symptoms. It is best to force yourself to move, exercise will get your natural brain chemistry to repopulate. Drink protein shakes.
Blank
Avatar_m_tn
Give it some time. Your patience and determination can help you get rid of this. In sever conditions you should consult doctor or any rehab counselor.
Blank
4901061_tn?1360737787
I tapered from 16 to 8 over 3 months then went straight to 4 two weeks ago, that's when all these symptoms started and they are not getting any better. Should I up the dose some?
Blank
4113881_tn?1401895587
I think that's why you may be feeling it a little more than usual because you did I big reduction like that. I would not go back up because you have already made it this far. That will be going backwards. The feelings you have will pass and get better. You probably want to taper slower to reduce the withdrawal symptoms. The link I gave you at the top has a schedule that may or may not be helpful.

I believe you can do this. Especially because you have kicked meth. That shows extreme mental strength as getting off that drug is very hard...I've been there. I know the the physical stuff hurts but it eventually passes. You have come really far and I'm betting you can finish...

Atthebeach gave great advice about the physical activity and someone above said check out the Thomas recipe...be proactive and fight back against your symptoms.

I'm rooting for you!
Blank
Avatar_m_tn
The only way and I don't care what anyone says ...the only way to get off sub is by planning on being in withdrawal for two months.  Obviously the further in the less but you will still feel like crap for a solid 2months. That means whatever you can do to get two months free to do nothing but work on your recovery is your best bet if you want to get preg. Obviously no one has two months free but if you can get a leave from work and or family help you can do it. The sooner the better.  I know people swear by taper and i agree it does help but the wd from sub are almost identical weather you jump at 4m or .05.  You need to stop taking it expect two full weeks of pretty decent wdls followed by 6 weeks of mild, annoying, no energy feeling like crap. Also getting off any benzo first!!! as they slow your metabolism and makes the wd even longer.  This is in my opinion and experience. I'm no dr but I would take advice of a poor decision making experienced user than any Dr can give about wd.  We all know we are here because we dread the wdwls.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
Avatar_m_tn
Blank
weaver71
Other
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN